Disturbing news about deaths and life-threatening illnesses caused by the use of SimplyThick, a thickening gel used to treat swallowing problems, is being circulated by the Food and Drug Administration and included in allegations filed in SimplyThick lawsuits.
Serious illnesses and the devastation of losing a child to a deadly bowel condition called necrotizing enterocolitis (NEC), a condition in which tissue in the intestines becomes inflamed.
Once recent wrongful death lawsuit filed against the product’s manufacturer claims that their child went into a coma a day after FDA officials issued a consumer warning about the product. He died two later at the age of 15 months.
Another SimplyThick lawsuit involves allegations that the manufacturers failed to adequately test the product and failed to properly warn parents and health care professionals about the risk to infants:
“Defendants were or should have been in possession of evidence demonstrating that SimplyThick caused serious injuries in infants. Nevertheless, Defendants continued to market SimplyThick by providing false and misleading information with regard to the safety and efficacy of SimplyThick, and failed to timely warn of the product’s risks when used in any infant.”
Here are the primary symptoms of NEC. If your child has been taking SimplyThick and is exhibiting these symptoms you should consult with your health care professional:
- Distended abdomen
- Greenish-tinged vomit
- Bloated stomach
- Blood in stools
- Feeding intolerance
The FDA, acting upon data compiled by respected medical researchers issued its consumer warning saying that it was informing parents, caregivers and health care professionals to be aware that infants of any age may face an increased risk of developing a life-threatening condition if fed SimplyThick.
“Since May 2011, the agency has identified 22 infants who developed necrotizing enterocolitis (NEC), a condition in which tissue in the intestines becomes inflamed and dies, after being fed SimplyThick. Seven of those infants died,” said the FDA.